Alert archive / Nebraska / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 62, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at May 29, 2022, 5:42 PM MDT for 4 counties in Nebraska. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 29, 2022, 5:42 PM MDT (23:42 UTC)
- Expired
- May 29, 2022, 6:45 PM MDT
- In force
- 63 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Cherry County, NE, Garden County, NE, Grant County, NE, Sheridan County, NE
The radar
The North Platte radar (KLNX), 144 km from the middle of the area, began a volume at 23:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 29, 3:06 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Rapid City, SD (KUNR), launched 12:00Z, 11.7 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1269 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -78 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
762
WUUS53 KLBF 292342
SVRLBF
NEC031-069-075-161-300045-
/O.NEW.KLBF.SV.W.0062.220529T2342Z-220530T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
542 PM MDT Sun May 29 2022
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Western Cherry County in north central Nebraska...
Grant County in west central Nebraska...
Northeastern Garden County in the Panhandle of Nebraska...
Sheridan County in the Panhandle of Nebraska...
* Until 645 PM MDT.
* At 541 PM MDT, severe thunderstorms were located along a line
extending from 8 miles south of White Clay to 10 miles northeast of
Ellsworth to 15 miles east of Crescent Lake National Wildlife
Refuge, moving east at 30 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
* Locations impacted include...
Gordon, Rushville, Ellsworth, Hyannis, Whitman, Ashby, Clinton, Big
Hill, Dipping Vat Meadow, Billys Lake, Lone Butte, Intersection of
Highway 87 and Larabee Road, Rock Hill, Pine Ridge, Pratt Lake,
Finnegan Lake, Smith Lake State Wildlife Management Area.
This includes the following highways...
Highway 20 between mile markers 81 and 130.
Highway 250 between mile markers 11 and 48.
Highway 2 between mile markers 114 and 162.
Highway 61 between mile markers 138 and 210.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4300 10184 4219 10147 4176 10144 4172 10227
4212 10239 4295 10279 4298 10279 4300 10246
TIME...MOT...LOC 2341Z 259DEG 24KT 4287 10260 4220 10219 4175 10212
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
CDC1 follow-up statement
451
WWUS53 KLBF 300014
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
614 PM MDT Sun May 29 2022
NEC031-069-075-161-300045-
/O.CON.KLBF.SV.W.0062.000000T0000Z-220530T0045Z/
Cherry NE-Grant NE-Garden NE-Sheridan NE-
614 PM MDT Sun May 29 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM MDT
FOR WESTERN CHERRY...GRANT...NORTHEASTERN GARDEN AND EASTERN SHERIDAN
COUNTIES...
At 613 PM MDT, severe thunderstorms were located along a line
extending from near Gordon to 15 miles north of Ashby to 14 miles
south of Hyannis, moving east at 30 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Gordon, Rushville, Hyannis, Whitman, Ashby, Clinton, Intersection of
Highway 87 and Craven Creek Road, Duluth, Big Hill, Dipping Vat
Meadow, Billys Lake, Lone Butte, Swede Lake, Irwin, Cogill Lake,
Rock Hill, Pine Ridge and Hoover Lake.
This includes the following highways...
Highway 20 between mile markers 89 and 130.
Highway 250 between mile markers 41 and 48.
Highway 2 between mile markers 124 and 162.
Highway 61 between mile markers 138 and 210.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4300 10184 4219 10147 4176 10144 4173 10203
4215 10224 4299 10264 4300 10246
TIME...MOT...LOC 0013Z 263DEG 25KT 4275 10227 4224 10185 4179 10171
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
CDCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 5:40 PM MDT, 2 minutes earlier.
Area forecast discussion, May 29, 5:40 PM MDT, 2 minutes before
Area Forecast Discussion National Weather Service North Platte NE 640 PM CDT Sun May 29 2022 .SHORT TERM...(This evening through Monday night) Issued at 318 PM CDT Sun May 29 2022 The main concern in the short term is with storm development later this afternoon and evening. There will be a two areas of focus for thunderstorm development. The frontal boundary across central Nebraska will be one area of focus for more surface based storm development. The main hazards will be hail, damaging winds and even a tornado potential. There will be a narrow corridor of modest low level CAPE values around 2000 to 3000 J/kg. This will generally be from Mills, NE southwestward to Dickens and east. A weak cap in the area is expected to erode this afternoon with daytime heating. Once this occurs can expect a few scattered thunderstorms to develop near the front. The mode of storm development will be supercellular and most likely discrete and possibly long tracked supercells. There is the potential for tornadic development across portions of far north central Nebraska into northeastern Nebraska, where the low level Helicity is the greatest. The second area of focus will be across western Nebraska as the cold front advances eastward. For this sector the main threats will be damaging winds and hail. Ongoing convection across Colorado and Wyoming will move eastward and are expected to strengthen. There is also the possibility of additional convection development in western and southwest Nebraska as well out ahead of the front. Storm wills intensify as the get into the better environment. CAPE will be marginal across western Nebraska around 600 to 1000 J/kg and around 1000 to 1600 J/kg generally east of HWY 83. There is some concern however that moisture is a little limited for areas across far western and southwest Nebraska as sfc dewpoints are only in the low to mid 40s, moisture increases to the east. Most of the severe thunderstorm activity should diminish by midnight. However, lingering showers and thunderstorms will still be possible through the overnight. There is a concern for some moderate to heavy rainfall across the northwest Sandhills and even a marginal potential across north central Nebraska. QPF values range from around 0.65 to 1.60 inches. As for Monday, there is the potential for more showers and thunderstorms, with chances lingering through the day as the cold front continues to advance east. Most showers and thunderstorms will remain below the severe threshold, however across north central Nebraska there is still a slight risk of a strong to severe storm. .LONG TERM...(Tuesday through Sunday) Issued at 318 PM CDT Sun May 29 2022 The next chance for precipitation will arrive on Wednesday night as an upper level trof moves through the area. An upper level ridge develops across the Western CONUS on Thursday, giving the High Plains a northwest flow through the first half of the weekend. By Sunday the flow will become more amplified. The cold front passage will keep temperatures cool through Wednesday, before temperatures begin to warm up towards the end of the week. && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Issued at 640 PM CDT Sun May 29 2022 Thunderstorms will continue across the region through this evening and into early Monday morning. Some storms may be severe with large hail and strong winds as the primary threats. Visibility reductions should be expected in heavy rainfall from these storms. Storms move out of the area across the south by sunrise, but rain showers will linger across the north through Monday. Some light fog, visibility restrictions, and ceilings below 1000 feet are expected at KVTN for most of Monday. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Gomez LONG TERM...Gomez AVIATION...Kulik
Hazardous weather outlook, May 29, 2:28 PM MDT, 3 hours 14 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 328 PM CDT Sun May 29 2022 NEZ004>010-022>029-035>038-056>059-069>071-094-302030- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 328 PM CDT Sun May 29 2022 /228 PM MDT Sun May 29 2022/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Severe weather is likely late this afternoon and tonight across western and north central Nebraska. Damaging wind gusts in excess of 70 mph and very large hail greater than 2 inches are possible, and a tornado cannot be ruled out. Storm activity will begin late in the afternoon or early evening across western Nebraska and spread east and northeast throughout the evening. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. Thunderstorm activity from Sunday night may continue into Monday morning in north central Nebraska. Additional thunderstorm activity is possible in the afternoon across much of the forecast area. Large hail and strong winds are the primary threats. .SPOTTER INFORMATION STATEMENT... Please relay any information about observed severe weather to the NWS. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Special weather statement, May 29, 4:40 PM MDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service North Platte NE
540 PM CDT Sun May 29 2022
NEZ057>059-069-070-292330-
Chase NE-Hayes NE-Perkins NE-Lincoln NE-Keith NE-
540 PM CDT Sun May 29 2022
...A strong thunderstorm will impact portions of eastern Perkins,
southeastern Keith, northeastern Chase, southwestern Lincoln and
northwestern Hayes Counties through 630 PM CDT/530 PM MDT/...
At 539 PM CDT/439 PM MDT/, Doppler radar was tracking a strong
thunderstorm 10 miles northeast of Imperial, moving northeast at 30
mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Blowing dust may reduce visibility.
Locations impacted include...
Wallace, Madrid, Elsie and Grainton.
This includes Highway 61 between mile markers 43 and 64.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT/900
PM MDT/ for southwestern Nebraska.
&&
LAT...LON 4044 10135 4059 10175 4109 10160 4099 10094
TIME...MOT...LOC 2239Z 209DEG 36KT 4065 10155
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
JWSLocal storm report, May 29, 5:31 PM MDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
631 PM CDT SUN MAY 29 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL 7 N MADRID 40.95N 101.54W
05/29/2022 E1.00 INCH PERKINS NE PUBLIC
QUARTER SIZE HAIL, 40 TO 50 MPH WIND, AND BLOWING DUST.
&&
JACLYN.GOMEZLocal storm report, May 29, 5:35 PM MDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
635 PM CDT SUN MAY 29 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0632 PM TSTM WND GST 7 N MADRID 40.95N 101.54W
05/29/2022 E60 MPH PERKINS NE PUBLIC
&&
JACLYN.GOMEZThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 6:10 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Grant, Hooker | 50 min |
| May 28, 6:12 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 48 min |
| May 28, 6:15 PM MDT | Special Weather Statement | LBF | Keith | 45 min |
| May 28, 6:42 PM MDT | Special Weather Statement | LBF | Thomas | 33 min |
| May 28, 6:53 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 52 min |
| May 28, 6:56 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 49 min |
| May 28, 7:00 PM MDT | Special Weather Statement | LBF | McPherson | 60 min |
| May 28, 7:44 PM MDT | Special Weather Statement | LBF | Cherry | 46 min |
| May 28, 7:52 PM MDT | Special Weather Statement | LBF | Thomas | 38 min |
| May 28, 7:54 PM MDT | Special Weather Statement | LBF | McPherson | 36 min |
| May 28, 8:26 PM MDT | Special Weather Statement | LBF | Blaine, Brown | 49 min |
| May 28, 9:10 PM MDT | Special Weather Statement | LBF | Brown, Keya Paha, Rock | 50 min |
| May 28, 9:52 PM MDT | Special Weather Statement | LBF | Boyd, Keya Paha | 38 min |
| May 28, 11:14 PM MDT | Special Weather Statement | LBF | Keya Paha | 46 min |
| May 28, 11:57 PM MDT | Special Weather Statement | LBF | Boyd | 33 min |
| May 29, 12:21 AM MDT | Special Weather Statement | LBF | Boyd | 24 min |
| May 29, 4:22 PM MDT | Severe Thunderstorm Warning | LBF | Garden, Sheridan | 53 min |
| May 29, 4:27 PM MDT | Severe Thunderstorm Warning | LBF | Deuel, Garden, Keith | 78 min |
| May 29, 4:40 PM MDT | Special Weather Statement | LBF | Perkins | 50 min |
| May 29, 4:59 PM MDT | Severe Thunderstorm Warning | LBF | Perkins | 46 min |
| May 29, 5:12 PM MDT | Severe Thunderstorm Warning | LBF | Garden, Sheridan | 33 min |
| May 29, 5:25 PM MDT | Severe Thunderstorm Warning | LBF | Keith, Perkins | 50 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.